Alert archive / Wisconsin / Frost Advisories in 2016
Frost Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Jun 7, 2016, 3:22 PM CDT for 6 counties in Wisconsin. It took effect at Jun 8, 2016, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2016, 3:22 PM CDT (20:22 UTC)
- In effect from
- Jun 8, 2016, 1:00 AM CDT
- Expired
- Jun 8, 2016, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS73 KGRB 072022 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CDT TUE JUN 7 2016 WIZ005-010>012-018-019-080430- /O.NEW.KGRB.FR.Y.0005.160608T0600Z-160608T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO 322 PM CDT TUE JUN 7 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY. * LOW TEMPERATURES ARE EXPECTED TO BE IN THE LOWER AND MIDDLE 30S. * TEMPERATURES THIS COLD COULD KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
163 WWUS73 KGRB 080344 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1044 PM CDT TUE JUN 7 2016 WIZ005-010>012-018-019-081200- /O.CON.KGRB.FR.Y.0005.160608T0600Z-160608T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE... MERRILL...TOMAHAWK...ANTIGO 1044 PM CDT TUE JUN 7 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * LOW TEMPERATURES ARE EXPECTED TO BE IN THE LOWER AND MIDDLE 30S. * TEMPERATURES THIS COLD COULD KILL OR SEVERELY DAMAGE UNPROTECTED COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 7, 3:10 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 7, 3:10 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 310 PM CDT TUE JUN 7 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 309 PM CDT Tue Jun 7 2016 Clouds that covered the forecast area earlier in the day continued to push southeast, but scattered to broken cumulus quickly filled in behind the departing clouds. 12Z models showed a mid level vort max in western Ontario, which was evident on water vapor imagery, striking a glancing blow to eastern Wisconsin this evening as it moves southeast. Locations of model QPF differ but most of them were showing something associated with this feature. Have addressed this by including a slight chance for showers in far northeast Wisconsin during the evening. Once the vort is out of the picture clouds should dissipate with loss of daytime heating and surface high pressure building into the region. Weak surface pressure gradient will lead to light and variable, or calm, winds. The combination of clear skies and lack of significant wind will allow temperatures to fall into the 30s across northern Wisconsin overnight. 12Z GFS MOS had temperatures falling into the lower to middle 30s in north central Wisconsin during the night, though the NAM MOS was at least a few degrees warmer. Since conditions seem favorable for radiational cooling, the colder GFS numbers will probably work out better. Have a frost advisory going for north central Wisconsin from 06Z through 12Z. Skies should start out clear on Wednesday, but cumulus will likely develop by mid to late morning. Sunshine should allow for highs in the middle 60s in the north to the lower 70s in central Wisconsin. .LONG TERM...Wednesday Night Through Tuesday Issued at 309 PM CDT Tue Jun 7 2016 Main forecast concerns include pcpn and temperature trends, and the potential for severe weather Friday afternoon through Saturday. High pressure will be shifting east on Wednesday night and Thursday, with return flow working its way into our sw counties. Will carry slgt chc/chc pops over the south part of the cwa late Wed ngt into Thu ngt. The forecast gets more interesting Friday into Saturday, as a warm front lifts into central WI Friday afternoon, and a cold front sweeps through the area Friday night into Sat morning. The air mass will get very moist (H8 dew points +14 to +18 C and pwats of 1.5 to 2 inches) and unstable (CAPE 1500-2000 j/kg in central WI Fri aft/evg, and 2000-3000 j/kg over the se half of the forecast area midday Saturday) near the frontal boundaries, and deep layer shear will be 30 to 40 kts, so severe tstms and heavy rainfall are a good bet. Right now, the best bet would be Friday night, as the cold front and a short-trof move through. Will add a mention of possible severe tstms to the Hazardous Weather Outlook. After the Canadian cold front clears the region on Saturday, expect drier, cooler and less humid conditions to return for Sat night into Monday. Another cold front is expected to move through the region late Monday night into Tuesday, and bring the potential for more thunderstorm activity. Temperatures will start out near normal, warm to above normal Friday into Saturday, then cool back down toward normal for the latter half of the weekend and beginning of the next work week. && .AVIATION...for 18Z TAF Issuance Issued at 1245 PM CDT Tue Jun 7 2016 Ceilings across the area were mainly in the 2500-3500 AGL range at 17Z. Models suggested that some light showers are possible this afternoon in cyclonic flow, but chances were too low to include in TAFs. Ceilings should become VFR during the afternoon, and clouds will become scattered as the cyclonic flow gives way to ridging. Expect mainly clear skies overnight with light winds. Scattered to broken cumulus developed under the surface ridge axis in Minnesota today so would expect that to occur in the GRB forecast area on Wednesday, but flying conditions should remain VFR. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM to 7 AM CDT Wednesday FOR WIZ005- 010>012-018-019. && SHORT TERM.....MG LONG TERM......Kieckbusch AVIATION.......MG
Hazardous weather outlook, Jun 7, 2:51 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CDT TUE JUN 7 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 251 PM CDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A FROST ADVISORY HAS BEEN ISSUED FOR NORTH CENTRAL WISCONSIN, WHERE TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH SATURDAY, AND AGAIN MONDAY NIGHT INTO TUESDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND TORRENTIAL RAIN FROM FRIDAY AFTERNOON THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-082000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 251 PM CDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH SATURDAY, AND AGAIN MONDAY NIGHT INTO TUESDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND TORRENTIAL RAIN FROM FRIDAY AFTERNOON THROUGH SATURDAY. LOCALLY DENSE MARINE FOG MAY CAUSE NAVIGATION PROBLEMS FRIDAY INTO SATURDAY. MG/KIECKBUSCH
In the hours before
Local storm report, Jun 7, 9:52 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
952 AM CDT TUE JUN 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 5 NE SHAWANO 44.83N 88.51W
06/04/2016 SHAWANO WI LAW ENFORCEMENT
VERY WEAK WATERSPOUT BRIEFLY OCCURRED ON LOON LAKE. HD
VIDEO TAKEN OF THE EVENT.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:44 AM CDT | Small Craft Advisory | GRB | 14 hr |
Nearby
Frost Advisories in Wisconsin, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.